Review: could Zocor cause Tinnitus?
Summary: Tinnitus is found among people who take Zocor, especially for people who are female, 60+ old, have been taking the drug for 2 - 5 years, also take medication Aspirin, and have High blood cholesterol.
We study 60,349 people who have side effects while taking Zocor from FDA and social media. Among them, 334 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Zocor and have Tinnitus >>>
Zocor has active ingredients of simvastatin. It is often used in high blood cholesterol. (latest outcomes from 61,451 Zocor users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,173 Tinnitus patients)
On Feb, 4, 2015: 60,345 people reported to have side effects when taking Zocor. Among them, 338 people (0.56%) have Tinnitus.
Time on Zocor when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Zocor * :
Age of people who have Tinnitus when taking Zocor * :
Severity of Tinnitus when taking Zocor ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Blood cholesterol increased (36 people, 10.65%)
- Depression (29 people, 8.58%)
- Hypercholesterolaemia (23 people, 6.80%)
- Diabetes mellitus (21 people, 6.21%)
- Hypertension (20 people, 5.92%)
Top co-used drugs for these people * :
- Aspirin (90 people, 26.63%)
- Fosamax (74 people, 21.89%)
- Vioxx (57 people, 16.86%)
- Atenolol (55 people, 16.27%)
- Lipitor (44 people, 13.02%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of zocor and tinnitus on
Do you have Tinnitus while taking Zocor?
You are not alone! Join a mobile support group:
- support group for people who take Zocor and have Tinnitus
- support group for people who take Zocor
- support group for people who have Tinnitus
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Sciatica caused from simvastatin
My mom was prescribed simvastatin to reduce her cholesterol. Within a couple of weeks taking it she complained about muscle pain in her back to her doc. Doc said it was normal. She continued to take the statin until the pain moved down her leg to her calf. She had a blood test and the doc told her to stop taking it. She did but the pain is still there (more than a year).
My mom believes her sciatic pain is directly related to her use of the statin.
She's been off it for more than a year. Has the statin permanently damaged her?
What can she do besides the PT that she has been doing?
- What are the medicines you can take for a cold or/and flu who is taking pradaxa?
I am taking all of the meds listed especially the newest drug, Pradaxa, which my Primary Doctor knows nothing about. He said since it is new there is no data out there on other medicines you can use with Pradaxa. I have now got the Flu and he doesn't know of any medication I can take with me taking Pradaxa. What am I to do, just die? Does anyone out there that is taking Pradaxa and had the Flu or even a cold what medication did you take for flu and/or cold? PLEASE WILL SOMEBODY HELP ME!
- Does clonazapam cause tinnitus or ringing in the ears?
Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she has skipped days without taking valium and never had a problem. She says Clonazepam caused the tinnitus. I can't find anything that states a side effect of clonazepam is tinnitus.
- Can xeralto and an antihistimine cause dizziness, shortness of breath, tiredness, etc.
I also take a blood thinner, xeralto, for a-fib. I have been using a mouthwash of an antihistimine antacid mix for a day and a half.
- Would the tinnitus abate with if i discontinue methotrexate?
I've just begun my 4th year of Methotrexate for Rheumatoid issue, but it also alleviated my psoriasis. I am hesitant to discontinue because the benefits are great. However, the tinnitus is becoming unbearable and almost maddening. I will more likely consider talking to my doctor about changing medications if 1. The tinnitus subsides with the discontinuance of Methotrexate and if 2. Other rheumatoid medication would not have the same issues with tinnitus. Just discovered the possible connection minutes ago and am eager and hopeful. Please help. Thank you. -Celeste
More questions for: Zocor, Tinnitus
You may be interested at these reviews (Write a review):
- Horrible bursitis while on simvastatin & low dose aspirin
Horrible Bursitis in Hips and Shoulders. Resistant to multiple cortisone shots. Cost me multiple Orthopedic appointments and MRI.
- A life of depression and fatigue (1 response)
1) Family history of depression, 2) Diagnosed depression 1964-not treated until 1973, 3) Worked in medical field 35 years, 4) Emergency on-call 24/7, 5) Hospital 15 times major depression, 6) Tried nearly all MAOI, TCA, SSRI, SNRI, and ECT. 7) 100% Disability in 1998 for depression. Now at age 70 I have dysthymia, chronic fatigue, COPD, and PTSD. My recommendation to younger people - do not over stress,
do not smoke, avoid horrific or traumatic situations and try to find some enjoyment in life. If you have symptoms like mine seek early treatment put balance in your life. The often heard recommendations - get plenty of sleep, eat properly, learn to relax and avoid bad habits should not be ignored, they are critical to good physical and mental health.
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Still ill after several years (1 response)
I became ill several years ago.
It all started with a head cold that lasted a few months and left me with Tinnitus and chronic sinusitis.
After a nose operation and many visits to the doc and hospital, I am no closer to felling better or being cured.
My doc gave me Beconase Aq at first and this made me very unwell, causing me fatigue which would last for a few days. I'm still searching for help.
More reviews for: Zocor, Tinnitus
Comments from related studies:
From this study (6 months ago):
I had initial assessment for hearing loss. tinnitus came on after a ear and nose infection. Went after taking antibiotics on two occasions but returned after coming off antibiotics. Still awaiting referral to ENT. Noise reduced after coming off simivastatin but acceptable. Had to go back on statins as a result of increased level of cholesterol.
From this study (2 years ago):
getting worse. tinnitus almost unbearable, life altering.
From this study (3 years ago):
does simvastatin cause tinnitus
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.